MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50N150
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a little over a year after implantation a revision procedure was performed due to the nail not lengthening.The nail has been explanted and a replaced with another nail.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Additional data: b5, d9, h3, h6, h10 device evaluation: upon receipt of the device, a visual inspection reflected a scratch that removed the anodized coating near the part number markings.This scratch extends around to the lot number side of the nail.Additionally, a burr has been observed on one end of the nail through the hole on the distraction rod along with residual tissue in the distraction rod grooves.Device x-rays revealed that the locking pin failed and separated the distraction rod from the gear train.Functional testing was unable to be performed due to the broken pin.The device pistons when pressure is applied.Although the root cause is unable to be definitively determined, the broken locking pin could have resulted from the removal process.It should also be noted that the recommended implantation time of 365 days was exceeded, increasing the likelihood of a difficult removal resulting in the locking pin fracturing.Device labeling: per the precice instructions for use (ifu), "the device should be removed after implantation time of no more than one year".Device record review: a review of the device history record (dhr) indicates the device was manufactured to the specified requirements at the time and met all of the required inspections before shipment.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17921816
Report Number3006179046-2023-00345
Device Sequence Number19578865
Product Code HSB
UDI-Device Identifier00812258028251
UDI-Public812258028251
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50N150
Device Lot Number2011705AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale
Patient Weight42 KG